Alert archive / New York / Flood Watches in 2007

Flood Watch 9, NWS Albany, NY

June 3, 20077 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this flood watch at Jun 3, 2007, 4:00 AM EDT for 7 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Jun 3, 2007, 12:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 4:00 AM EDT (08:00 UTC)
In effect from
Jun 3, 2007, 12:00 PM EDT
Expired
Jun 4, 2007, 6:16 PM EDT
In force
30 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 36 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Jun 2, 4:33 PM EDT, 11 hours 27 minutes earlier.

Area forecast discussion, Jun 2, 4:33 PM EDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SAT JUN 2 2007

.SYNOPSIS...
HIGH PRESSURE WILL FINALLY SHIFT EAST AND OFFSHORE SUNDAY. THE
REMNANTS OF TROPICAL STORM BARRY WILL MOVE NORTHWARD ALONG THE EAST
COAST...REACHING THE MID ATLANTIC REGION MONDAY MORNING. AS THE
REMNANTS APPROACH A WIDESPREAD RAIN WILL OVERSPREAD THE AREA SUNDAY
NIGHT AND BE HEAVY AT TIMES. THE REMNANTS WILL MOVE NORTHWARD ACROSS
THE NORTHEASTERN UNITED STATES ON MONDAY...CONTINUING THE RAIN MUCH
OF DAY. THE WEATHER WILL REMAIN UNSETTLED AS A LOW PRESSURE SYSTEM
PASSING THROUGH THE REGION TUESDAY.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER AFTERNOON WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS PORTIONS OF THE FORECAST AREA. CONVECTION STARTING POPPING
EARLY THIS AFTERNOON WHEN TRIGGER TEMPERATURES WHERE REACH. LITTLE
HAS CHANGED SINCE YESTERDAY...MODERATELY UNSTABLE IN WARM SECTOR
WITH BOUNDARY TO THE NORTH. THERE IS A DIFFERENCE...THE SURFACE FLOW
TODAY WILL BE SOUTHERLY. THE FLOW FRIDAY WAS WESTERLY WHICH HELP
KEEP DEW POINTS LOWER IN THE CAPITAL REGION AS THE AIR DOWNSLOPE OFF
THE HELDERBERGS. CONVECTION INITIATED NEAR THE FRONTAL BOUNDARY
WHICH IS LOCATED TO OUR NORTH ALONG THE UNITED STATES CANADIAN
BORDER AND ACROSS THE HIGHER TERRAIN...ESPECIALLY THE ADIRONDACKS.
OUTFLOW BOUNDARIES WILL FOCUS NEW CONVECTION. AFTERNOON MIXED LAYER
CAPE VALUES AROUND 1500 J/KG AND MODEST DEEP LAYER SHEAR SHOULD
SUPPORT SOME ORGANIZED MULTICELL THUNDERSTORMS CLUSTERS. THREATS
AGAIN WITH BE LARGE HAIL AND DAMAGING WINDS SAME AS COUPLE OF DAYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CONVECTION WILL WEAKEN WITH LOSS OF DAYTIME HEATING THIS EVENING.
THE RIDGE WHICH HAS BEEN IN PLACE ACROSS REGION WILL FINALLY SHIFT
EASTWARD SUNDAY AND THE UPPER LOW-LEVEL OVER THE UPPER MID WEST WILL
MOVE EASTWARD. BARRY WAS DOWNGRADED TO A TROPICAL DEPRESSION THIS
MORNING AND IS FORECAST TO BECOME EXTRATROPICAL THIS EVENING. THE
NATIONAL HURRICANE CENTERS FORECAST FROM THIS MORNING TAKES
REMNANTS OF BARRY NORTHEAST ALONG THE SOUTHEAST COASTLINE TONIGHT
AND SUNDAY...THEN OFF THE MID ATLANTIC COAST SUNDAY EVENING HEADING
TOWARD EASTERN LONG ISLAND MONDAY MORNING. THIS TRACK FITS A
COMPROMISE OF THE NAM/WRF AND GFS TRACK OF THE SURFACE LOW.
WIDESPREAD RAINFALL EXPECTED TO END THE WEEKEND AND START THE NEW
WORK WEEK. LOW-LEVEL EASTERLY JET AHEAD OF BARRYS REMNANTS WILL
FAVOR ENHANCEMENT OF RAINFALL ACROSS THE EASTERN CATSKILLS SUNDAY
NIGHT. WILL RUN WITH HPC QPF AMOUNTS BUT INCREASE THEM ACROSS THE
CATSKILLS. OVERALL THE FORECAST AREA HAS BEEN DRY PAST COUPLE OF
WEEKS WITH EXECUTION OF SCATTERED CONVECTION BRINGING LOCALIZED
HEAVY RAINFALL.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS INDICATE THE BLOCKING PATTERN WILL FINALLY BREAK DOWN AND
RIDGE OVER THE WESTERN UNITED STATES WEAKENS AND AN EASTERN PACIFIC
TROUGH MOVES ONSHORE. THE TROUGH OVER PLAINS FINALLY SHIFTS EASTWARD
AND THE REMNANTS OF TROPICAL STORM BARRY GETS ABSORBED INTO MEAN
FLOW. THE TROUGH AXIS WILL SHIFTS OFF THE EAST COAST BY MID TO LATE
IN THE WEEK WITH RIDGING RETURNING. THE RIDGE IS EXPECTED TO
REESTABLISH ITSELF OVER THE  SOUTHEASTERN UNITED STATES BY THE
WEEKEND. HOWEVER...A LOW PRESSURE SYSTEM SHOULD PASS TO OUR NORTH
AND WEST WITH ITS COLD FRONT MOVING ACROSS THE NORTHEAST
FRIDAY-SATURDAY KEEPING THE SUMMER HEAT OUT OF THE REGION AND
TEMPERATURES NEAR SEASONABLE LEVELS.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THIS AFTERNOON THE REGION WILL AGAIN BE IN THE WARM SECTOR.
VISIBILITY WAS CLOSE TO MVFR AT SOME SITES DUE TO HAZE. THUNDER
STORMS WERE BEGINNING TO POP UP SHORTLY AFTER NOON AND THEY WILL
BECOME MORE NUMEROUS AS THE AFTERNOON GOES ON...WITH SOME HAVING
HAIL AND DAMAGING WINDS. THE CONVECTION WILL DIE OFF EARLY THIS
EVENING AS THE SUN GOES DOWN. WINDS THIS AFTERNOON WILL BE LIGHT
FROM THE SOUTH EXCEPT NEAR THUNDERSTORMS. EXPECT THAT SOME OF THE
HIGH CLOUDS WILL THIN OUT A BIT AFTER DARK...WITH NEARLY CALM WINDS
AND LIMITED RADIATIONAL COOLING...SO LOOKING MOSTLY FOR MVFR
VISIBILITY DUE TO HAZE AND MIST. SOME VALLEY SITES  INCLUDING KPOU
AND KGFL MAY DROP TO IFR FOR A FEW HOURS DURING THE MIDDLE OF THE
NIGHT. VISIBILITY WILL BE SLOW TO IMPROVE SUNDAY MORNING WITH MVFR
DUE TO HAZE PERSISTING TIL MID MORNING. ADDITIONAL MOISTURE FROM THE
REMNANTS OF TROPICAL STORM BARRY WILL BRING ABOUT AN INCREASING
LIKELIHOOD OF SHOWERS AND THUNDER STORMS SUNDAY AFTERNOON. LOW
CLOUDS AND RAIN ARE LIKELY TO MOVE IN SUNDAY NIGHT WITH MVFR
CIGS/VIS WITH SOME IFR POSSIBLE IN A FEW AREAS ESPECIALLY SOUTH AND
EAST OVER HIGHER TERRAIN.

OUTLOOK...

.MON...MVFR CIG/VIS. STEADY RAIN.
.TUE...MVFR CIG. CHANCE SHOWERS.
.WED...VFR. NO SIG WX.
.THU...VFR. SLIGHT CHC AFTN -TSRA OVER ADIRONDACKS.

&&

.HYDROLOGY...
RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF
FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES. FOR
THE REMAINDER OF THE WEEKEND...MAINLY AFTERNOON AND EVENING THUNDER
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN.
PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON...WITH
HIGHEST VALUES IN THE HUDSON VALLEY... WITH SLIGHTLY LOWER VALUES
SUNDAY. THIS PRECIPITATION WILL BE OVER AREAS THAT ARE TOO SMALL FOR
A SIGNIFICANT EFFECT ON MAJOR RIVERS. OF MORE CONCERNED IS THE
POTENTIAL FOR A SOAKING RAIN SUNDAY NIGHT THROUGH MONDAY WHICH COULD
EXCEED TWO INCHES IN PLACES...PARTICULARLY THE CATSKILLS AND HIGHER
ELEVATIONS OF THE GREEN MOUNTAINS AND BERKSHIRES. THIS RAIN COULD
CAUSE RISES TO NEAR BANKFULL ON SOME RIVERS IN THE CATSKILLS SUCH AS
THE ESOPUS AND ON THE WALLOOMSAC...WILLIAMS AND SAXTONS RIVERS IN
VERMONT. IT WILL BRING THE HOUSATONIC TO BETWEEN 5 AND 6 FEET AT
GAYLORDSVILLE MONDAY NIGHT OR EARLY TUESDAY.

&&

.FIRE WEATHER...
FREQUENT CLOUD TO GROUND LIGHTNING MAY BE EXPECTED IN AFTERNOON AND
EARLY EVENING WITH SCATTERED THUNDERSTORMS INTO THE EARLY EVENING
WITH LOCALIZED HEAVY RAIN. MIDDAY HUMIDITY WILL RANGE FROM 40 TO 70
PERCENT. WINDS WILL BE LIGHT FROM THE SOUTH EXCEPT FOR GUSTY WINDS
NEAR THUNDERSTORMS. WINDS TONIGHT WILL BE NEAR CALM WITH HUMIDITY
NEAR 100 PERCENT AND WIDESPREAD MIST. DAYTIME HUMIDITY SUNDAY WILL
BE 50 TO 60 PERCENT...WITH SCATTERED SHOWERS AND THUNDERSTORMS. A
SOAKING RAIN IS LIKELY SUNDAY NIGHT THROUGH MONDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 2, 2:09 PM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT SAT JUN 2 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031815-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
209 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND EVENING.
SOME THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HAIL. IN
ADDITION...THUNDERSTORMS WILL MOVE SLOWLY...AND MAY PRODUCE
LOCALLY HEAVY RAINFALL.

WIDESPREAD HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF
SMALL STREAMS AND CREEKS SUNDAY NIGHT AND MONDAY...AS THE
REMNANTS OF TROPICAL STORM BARRY INTERACT WITH AN APPROACHING
COLD FRONT FROM THE WEST. SOME AREAS MAY RECEIVE 1 TO 3 INCHES OF
RAINFALL BY LATE MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES...

IN CONNECTICUT...
LITCHFIELD.

IN NEW YORK...
ALBANY...CLOUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...
HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA..SCHENECTADY...
SCHOHARIE...ULSTER...WARREN...AND WASHINGTON.

IN MASSACHUSETTS...
BERKSHIRE.

IN VERMONT...
BENNINGTON...AND WINDHAM.

Nearby

Flood Watches in New York, 2007Flood Watches in Vermont, 2007Flood Watches in Massachusetts, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.